Antibiotic...Probiotic questions

Discussion in 'Fibromyalgia Main Forum' started by SherylD, Nov 14, 2006.

  1. SherylD

    SherylD Guest

    I have a terrible bladder infection...I was put on an antibiotic. I take a probiotic everyday plus I drink Kefir.

    My question is how do I take these together so that my antibiotic will still do it's job???

    Do I wait a while inbetween?? Or should I stop the probiotic for a little bit??? Or does it not matter??

    Thanks!

    SherylD
  2. Scapper

    Scapper New Member

    Antibiotics will kill bacteria, both good and bad. Therefore, it's important to supplement with a good probiotic during treatment. This will help to replenish the good bacteria.

    The probiotic does not interfere in any way with the action of the antibiotic.

    I personally would double up my probiotic during antibiotic treatment and for at least a week or so after as well. I'm prone to yeast though so I like to play it safe (just my opinion).

    Good luck!

    SCAPPER
  3. SherylD

    SherylD Guest

    Thanks you guys! That is exactly what I was thinking...but you know how the mind works. I get all confused trying to figure out the best way to do something...especially when I am sick. This bladder infection is knocking me for a loop!

    That is how I did it last night...I waited 2 hours before I took the probiotic. I will make sure to take a little extra.

    Nice to hear it from someone else!

    Dncnfngrs...wasn't it you who mentioned taking the Kefir??? I have been drinking it now for a few weeks. I think it really helps my stomach. At first it made me feel a like queezy...but now I am fine with it.

    SherylD
  4. balletdancer74

    balletdancer74 New Member

    Hi Sheryl,

    I ditto what the others have said. I would just add one thing.

    Take your probiotic either one hour before you eat or about two hours after you eat. It will be more effective.

    I also love Kefir. I have been eating/drinking it for years now.

    Hope you get over this bladder infection soon.

    Hugs,
    LB32 (Leeza)
  5. Catseye

    Catseye Member

    i know vinegar is supposed to aggravate bladder infections but if you use apple cider vinegar (the one with "mother" in it from the health food store, not grocery store) you don't have to use antibiotics. You put about 2 tablespoons in a glass of water with a teaspoon of honey if you need to for taste and sip on it slowly for a couple of hours. There are plenty of alternatives to antibiotics for stuff that is non-life threatening. ACV works for me for bladder infections. I'm never using antibiotics again if I can help it, they always cause more harm than good. best wishes, karen
  6. Mikie

    Mikie Moderator

    You can take extra probiotics while you are on the ABX. I usually only take the probiotics once a day but when I'm on ABX, I'll take them several hours following the ABX. The advice not to take them together is wise.

    Love, Mikie
  7. SherylD

    SherylD Guest

    Thanks for your help..

    Karen...YOu talked about Apple Cider Vinegar...I don't do well with vinegar. My stomach gets really out of wack (really bloated and gassy). Maybe the kind you are talking about is different? I have Hains raw all natural acv. That even bothers me. If I start to feel better I will go see if I can find the kind you are talking about. I don't have a health food store close to me.

    I am not thrilled that I am on an antibiotic...but as bad as this is I am willing to try it. SHe was going to give me a really strong one...but I told her no. But I have to go back in a week to have it checked again. Hopefully it will go away.

    She said if I wasn't better in a couple days to go to the emergency room.

    I don't understand how I got this anyways...I drink so much water everyday I would think everything would be flushed out???

    Thanks again for all your guys help!

    SherylD
  8. SherylD

    SherylD Guest